Funnel Cloud, St. Bernard
- When
- May 4, 1:40 PM CST
- Where
- St. Bernard County, Violet
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.874, -89.824 (the zone’s center; the record gives no point)
A funnel cloud was observed in the Violet area.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 4, 2:16 AM CST, 11 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 316 AM CDT THU MAY 4 2006 .DISCUSSION...NOT PLANNING ON TOO MANY CHANGES THIS MORNING WITH THE MODELS IN GENERAL AGREEMENT WITH THE CURRENT FORECAST. HIGH PRESSURE REMAINS IN CONTROL OVER THE EASTERN GULF WHILE WEAK RIDGING ALOFT PREVAILS OVER THE SOUTHERN PLAINS. ISOLATED CONVECTION THOUGH REMAINS POSSIBLE TODAY AND TONIGHT ESPECIALLY IF OUTFLOWS FROM DOMINANT MCSS TO THE NORTH MOVE THIS FAR SOUTHWARD. OTHERWISE THE GFS STILL INDICATES A BREAKDOWN IN THE RIDGE PATTERN ALOFT AS HIGH PRESSURE MOVES OFF TOWARD THE ATLANTIC BASIN FRI. THIS OCCURS IN ADVANCE OF THE NEXT COLD FRONT EXPECTED TO SETTLE INTO THE REGION SAT WITH RAIN CHANCES INCREASING. THE MODELS REMAIN SPLIT ON THE FORWARD PROGRESSION THE BOUNDARY ALTHOUGH THE GENERAL THINKING IS STILL THAT THE FRONT WILL EVENTUALLY MOVE INTO THE FAR NORTHERN GULF MON AND EVENTUALLY WEAKEN. THIS WOULD AT LEAST BRING A TEMPORARY END TO THE RAIN CHANCES AS THE NEW WORK WEEK BEGINS BEFORE THE NEXT SYSTEM APPROACHES AROUND MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 86 66 83 65 / 20 20 40 30 BTR 87 67 84 66 / 20 20 40 30 MSY 86 69 85 69 / 20 20 30 30 GPT 83 69 82 68 / 10 20 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU MAY 4 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051100- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1100 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STRONG STORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 113 PM CDT THU MAY 4 2006 LAZ034>037-046>050-041915- ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON- POINTE COUPEE-ST HELENA-WEST BATON ROUGE-WEST FELICIANA- 113 PM CDT THU MAY 4 2006 ...THUNDERSTORMS APPROACHING THE BATON ROUGE AREA... SCATTERED SHOWERS AND THUNDERSTORMS OVER AND NEAR THE ATCHAFALAYA BASIN WILL MOVE EAST AND NORTHEAST AROUND 15 MPH INTO METROPOLITAN BATON ROUGE THROUGH 2 PM. A FEW OF THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 35 MPH...SMALL HAIL AND BRIEF HEAVY RAIN. LAZ060>064-068>070-041915- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS- ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD- 113 PM CDT THU MAY 4 2006 ...SLOW MOVING SHOWERS AND THUNDERSTORMS DEVELOPING IN NEW ORLEANS... SLOW MOVING...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING AROUND METRO NEW ORLEANS...FROM NEAR HARAHAN AND OLD METAIRIE TO NEAR UPTOWN...THE FRENCH QUARTER...NINTH WARD...AND ARABI THROUGH 130 PM...AND POSSIBLY SOME SURROUNDING AREAS BY 2 PM. MOVEMENT WILL BE SLOW AND ERRATIC DUE TO THE NUMEROUS LAKE BREEZE BOUNDARIES. STRONGER THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN AN HOUR OR LESS...ALONG WITH FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 35 MPH AND POSSIBLY SMALL HAIL. PONDING OF WATER MAY CAUSE FLOODING OF SOME STREETS. IN ADDITION...WATERSPOUTS ARE POSSIBLE WITH DEVELOPING SHOWERS OVER WATER. 22
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed in the Violet area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510615.